Vermont, 2015

Flash Flood and Flood in Vermont, July 19 to 20, 2015

July 19 to 20, 2015 · NWS BTV · 8 events in 5 counties and zones

A weak surface low tracked across Quebec province with its associated warm and cold front moving across Vermont during the afternoon, evening of July 19th and early morning hours of July 20th. Several rounds of scattered thunderstorms moved across Vermont during the afternoon, evening of July 19th and then the early morning hours of July 20th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.0 million
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A weak surface low tracked across Quebec province with its associated warm and cold front moving across Vermont during the afternoon, evening of July 19th and early morning hours of July 20th. Several rounds of scattered thunderstorms moved across Vermont during the afternoon, evening of July 19th and then the early morning hours of July 20th. A few of these storms did contain isolated damaging winds and hail up to one inch in diameter.

The greater impact of these storms was the training of storms traveling across the same areas over and over with torrential rainfall that lead to flash flooding in Barre and Plainfield.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 19, 3:28 PM EST, 14 minutes earlier.

Area forecast discussion, Jul 19, 3:28 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
428 PM EDT SUN JUL 19 2015

.SYNOPSIS...
A WARM AND UNSTABLE AIRMASS WILL CONTINUE TO BE IN PLACE TONIGHT
PRODUCING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME
THUNDERSTORMS MAY TURN SEVERE WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL THIS EVENING. A COLD FRONT MOVES THROUGH
OVERNIGHT BRINGING AN END TO STRONG TO SEVERE THUNDERSTORMS.
QUIETER WEATHER EXPECTED ON MONDAY WITH A NOTICEABLE DECREASE IN
HUMIDITY LEVELS. ANOTHER DISTURBANCE MOVES THROUGH THE NORTH
COUNTRY ON TUESDAY. COOLER TEMPERATURES AND DAYTIME SHOWER
CHANCES THEN CONTINUE THROUGH THE REST OF THE WORKWEEK.

&&

.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
AS OF 426 PM EDT SUNDAY...SEVERE THUNDERSTORM WATCH 442 CONTINUES
FOR THE ENTIRE NORTH COUNTRY THROUGH 11 PM TONIGHT.

SPC MESOANALYSIS DEPICTS AN AIR MASS THAT IS QUITE UNSTABLE WITH
LIFTED INDICES IN THE -6 TO -8 RANGE, MLCAPE AROUND 2000-2500
J/KG, AND HARDLY ANY CONVECTIVE INHIBITION. THESE INSTABILITY
LEVELS BEING PRODUCED BY WARM/HUMID LOW-LEVEL AIRMASS, BUT ALSO A
COMPONENT OF STEEPER MID-LEVEL LAPSE RATES SAMPLED BY SPECIAL 18Z
DTX, BUF, AND ALY RAOBS. KINEMATICALLY, DEEP LAYER SHEAR VALUES
ARE AROUND 30-35 KTS BUT WITH FAVORABLE UPPER-LEVEL DIFFLUENCE.

SCATTERED MAINLY SUB- SEVERE THUNDERSTORMS HAVE DEVELOPED UP TO
THIS POINT ACROSS CENTRAL AND NORTHERN VERMONT INTO FAR NORTHERN
SECTIONS OF CLINTON, FRANKLIN AND ST. LAWRENCE COUNTIES IN NEW
YORK. HOWEVER, THERE ARE TWO OTHER AREAS OF STORMS: ONE OVER
CENTRAL AND SOUTHERN TIER OF NEW YORK AIDED BY A PRE-FRONTAL
CONFLUENCE TROUGH, AND THEN ACROSS ONTARIO CLOSER TO SURFACE COLD
FRONT AND ACCOMPANYING MID-LEVEL JETSTREAK OVER THE EASTERN GREAT
LAKES. PER THE HRRR AND HI-RES WRF ARW REFLECTIVITY, EACH OF THESE
AREAS ARE LIKELY TO AFFECT THE NORTH COUNTRY THROUGH THE EVENING.
SO EXPECT A CONTINUED INCREASE IN AREAL COVERAGE AND INTENSITY OF
STORMS OVER THE NEXT COUPLE OF HOURS, WITH DEEP LAYER SHEAR
INCREASING INTO THE 40-50 KT RANGE. EXPECT SOME TO BECOME SEVERE
WITH DAMAGING WINDS, LARGE HAIL AND HEAVY RAINFALL THE PRIMARY
CONVECTIVE HAZARDS.

LATER IN THE EVENING, EXPECT THE CLUSTER OF STORMS NOW GETTING
GOING NEAR TORONTO TO OVERSPREAD THE NORTH COUNTRY. A CONTINUED
RISK OF STRONG TO POSSIBLY DAMAGING WINDS WILL LIKELY CONTINUE AS
THIS SECOND AREA MOVES ACROSS.

IT WILL STILL BE QUITE MUGGY UNTIL THE COLD FRONT MOVES THROUGH
THE AREA, WHICH ISN'T LIKELY UNTIL AFTER MIDNIGHT. I'VE SHOWN LOWS
IN THE 60S, BUT HUMIDITY LEVELS WILL STEADILY DROP AFTER MIDNIGHT.

&&

.SHORT TERM /8 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 426 PM EDT SUNDAY...THE COLD FRONT MAY STILL BE CLEARING
FAR EASTERN VERMONT EARLY MONDAY MORNING. HOWEVER, MUCH QUIETER
WEATHER IS STILL ANTICIPATED FOR MONDAY AS SHORTWAVE RIDGING
BUILDS ACROSS THE NORTH COUNTRY. THOUGH 850 MB TEMPS WILL STILL BE
AROUND 14 TO 16C WITH MOSTLY SUNNY SKIES SUPPORTING HIGHS IN THE
80S, IT WILL BE NOTICEABLY LESS HUMID WITH DEWPOINTS BEING SOME 10
DEGREES LOWER THAN TODAY. COULD SEE THERE BEING AREAS OF FOG IN
THE FAVORED RIVER VALLEYS INTO TUESDAY EVENING WITH MORE
SEASONABLE LOWS IN THE 50S TO MID 60S.

NEXT SYSTEM APPROACHES FROM THE WEST ON TUESDAY AS A COLD FRONT
MOVES THROUGH. THE COLD FRONT ITSELF WILL BE MOVING INTO THE
AFTERNOON AND THERE IS SUFFICIENT ENOUGH DEEP-LAYER SHEAR TO
SUPPORT SUSTAINED THUNDERSTORMS. HOWEVER, INSTABILITY REMAINS IN
QUESTION. FORECAST NAM SOUNDINGS GENERATE THE MOST - ON THE ORDER
OF 1500 J/KG CAPE - BUT DEWPOINTS IN THE UPPER 60S WOULD BE
REQUIRED TO REALIZE THIS LEVEL OF CAPE WHICH DON'T SEEM REALISTIC.
ON THE OTHER HAND, THE GFS FORECAST SOUNDINGS PRODUCE CAPE VALUES
LESS THAN 500 J/KG. I THINK THE TRUTH MAY BE SOMEWHERE IN THE
MIDDLE OF THESE TWO SOLUTIONS, SO I'VE GONE WITH LIKELY POPS FOR
SHOWERS BUT CHANCE THUNDER. IT'S SOMETHING THAT WILL REQUIRE
MONITORING AS WE GO FORWARD. COLD FRONT MOVES ACROSS THE REGION
LATER TUESDAY/TUESDAY NIGHT WITH A DECREASE IN POPS INTO TUESDAY
NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 106 PM EDT SUNDAY...WITH PROSPECTS FOR STRONG CONVECTION
LATER TODAY, I'VE WORKED UP AN EXTENDED PORTION OF THE FORECAST
EARLY, LARGELY USING BLENDED GUIDANCE AND INCORPORATING 12Z/19TH
GFS. IN GENERAL, THERE REALLY ISN'T MUCH CHANGE COMPARED TO THE
PRIOR FORECAST. THE NORTH COUNTRY WILL BE UNDER INFLUENCE OF
CYCLONIC FLOW ALOFT AND THE EFFECTS OF 1000-500MB THICKNESS
TROUGHING WEDNESDAY THROUGH SATURDAY. IN THIS LARGE- SCALE REGIME,
EXPECT THERE TO BE PERIODS OF PARTLY TO MOSTLY CLOUDY SKIES AND
MAINLY DIURNAL/INSTABILITY SHOWERS WITH GREATER AREAL COVERAGE
NEAR THE MOUNTAINS. EXPECT TEMERATURES TO RUN BELOW LATE-JULY
NORMALS GIVEN COVERAGE OF DIURNAL CLOUDS AND COLDER THEMRAL
PROFILES. IT'S NOT UNTIL LATER SATURDAY THAT THE PATTERN BEGINS TO
CHANGE TO A RETURN TO WARMER WEATHER.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...CURRENTLY ALL STATIONS ARE VFR AFTER THE
VARIOUS SHOWERS AND THUNDERSTORMS EARLIER THIS MORNING WITH WINDS
OUT OF THE SOUTHWEST AT 05-10 KNOTS WITH PBG BEING THE EXCEPTION
AT SOUTHEASTERLY AT 10-15.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY TO
REDEVELOP ACROSS NORTHERN NEW YORK AND VERMONT BETWEEN 18-00Z.
SOME OF THE THUNDERSTORMS CAN REDUCE CONDITIONS ON STATION TO IFR
AS THEY PASS THROUGH. ACTIVITY DIMINISHES FROM WEST TO EAST
BETWEEN 01Z AND 04Z FOLLOWED BY PARTLY CLOUDY SKIES AND VFR
CONDITIONS. COULD BE SOME PATCHY IFR IN FOG AND LOW CLOUDS
OVERNIGHT...WITH BEST CHANCE OF OCCURRENCE AT MPV/SLK.

WINDS SOUTH TO SOUTHWEST 8 TO 12 KNOTS WITH SOME GUSTS 15-20
KNOTS TODAY.

OUTLOOK 18Z MONDAY THROUGH FRIDAY...

18Z MON - 12Z TUE...MAINLY VFR. EARLY MORNING IFR FOG PSBL
MPV/SLK.

12Z TUE - 00Z FRI...MAINLY VFR. CHANCE AFTERNOON SHOWERS EACH DAY
WITH BRIEF PERIODS OF MVFR. CHANCE THUNDERSTORMS TUESDAY PM.

&&

.MARINE...
SHOWERS WITH EMBEDDED THUNDERSTORMS ARE CURRENTLY MOVING ACROSS
THE CHAMPLAIN VALLEY. A LAKE THUNDERSTORM ADVISORY IS IN EFFECT
THROUGH THE MORNING AS THE SHOWERS AND SCATTERED THUNDERSTORMS
IMPACT THE LAKE AREA. WINDS AND WAVES MAY BE LOCALLY HIGHER IN THE
VICINITY OF THUNDERSTORMS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...LOCONTO
NEAR TERM...LOCONTO
SHORT TERM...LOCONTO
LONG TERM...LOCONTO
AVIATION...MV
MARINE...WFO BTV
Hazardous weather outlook, Jul 19, 2:40 PM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
340 PM EDT SUN JUL 19 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-201945-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
340 PM EDT SUN JUL 19 2015

...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 2:33 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
333 PM EDT SUN JUL 19 2015

VTZ008-010-018-192030-
EASTERN ADDISON-WASHINGTON-ORANGE-
333 PM EDT SUN JUL 19 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL VERMONT...

AT 330 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR ROXBURY
VERMONT...MOVING EAST-SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. THE HEAVY RAIN COULD
LEAD TO LOCALIZED FLOODING. REMEMBER...WHEN THUNDER ROARS GO INDOORS.

LOCATIONS TO BE IMPACTED INCLUDE...
BARRE...CHELSEA...ORANGE...HAVERHILL...WILLIAMSTOWN...BRADFORD...
CORINTH...BROOKFIELD...TOPSHAM...WASHINGTON...FAIRLEE...VERSHIRE...
ROXBURY...NEWBURY...WEBSTERVILLE...E F KNAPP STATE AIRPORT...CORINTH
CORNERS...TOPSHAM FOUR CORNERS...PIERMONT AND WEST FAIRLEE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4407 7205 4404 7208 4402 7208 4401 7211
      4397 7211 4396 7210 4395 7212 4392 7212
      4389 7216 4403 7288 4424 7280 4413 7203
      4411 7206 4410 7205 4410 7203 4408 7203
TIME...MOT...LOC 1930Z 284DEG 29KT 4413 7268

EVENSON
Special weather statement, Jul 19, 2:46 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
346 PM EDT SUN JUL 19 2015

NYZ028-VTZ001-002-192030-
EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-
346 PM EDT SUN JUL 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLINTON COUNTY IN NEW
YORK AND NORTHERN FRANKLIN COUNTRY IN VERMONT...

AT 345 PM EDT...A STRONG THUNDERSTORM WAS OVER CHAMPLAIN...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS TO BE IMPACTED INCLUDE...
CHAZY...MOOERS...ROUSES POINT...CHAMPLAIN...ISLE LA MOTTE...
ALBURGH...SOUTH ALBURGH...STONY POINT...REYNOLDS POINT...GOOSE BAY...
HOG ISLAND...EAST ALBURGH...CRANSKA POINT...SAVAGE POINT IN CLINTON
COUNTY...MCGREGOR POINT...WINDMILL POINT...METCALFE ISLAND...
MARTINDALE POINT...LIMEKILN POINT AND SANDY POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4501 7305 4496 7312 4483 7338 4481 7349
      4499 7366 4500 7364
TIME...MOT...LOC 1945Z 232DEG 20KT 4497 7350

RD
Special weather statement, Jul 19, 2:58 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
358 PM EDT SUN JUL 19 2015

VTZ001-002-005-006-016-192100-
EASTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-GRAND ISLE-WESTERN
FRANKLIN-
358 PM EDT SUN JUL 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VERMONT...

AT 357 PM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGIA CENTER...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS TO BE IMPACTED INCLUDE...
GRAND ISLE...FAIRFAX...SHELDON...FAIRFIELD...JOHNSON...ENOSBURG
FALLS...BAKERSFIELD...FLETCHER...MONTGOMERY...NORTH HERO...
WATERVILLE...CAMBRIDGE...BELVIDERE CENTER...GEORGIA CENTER...
MONTGOMERY CENTER...JEFFERSONVILLE...POINT OF THE TONGUE...KILLKARE
STATE PARK...KNIGHT POINT STATE PARK AND BINGHAMVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4457 7262 4460 7288 4461 7293 4465 7327
      4485 7334 4493 7259
TIME...MOT...LOC 1957Z 265DEG 21KT 4475 7317
Local storm report, Jul 19, 3:03 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
403 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             WASHINGTON              44.11N  72.43W
07/19/2015  E0.25 INCH       ORANGE             VT   PUBLIC

&&

EVENT NUMBER BTV1500950

VERASAMY
Local storm report, Jul 19, 3:21 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
421 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             WILLIAMSTOWN            44.12N  72.54W
07/19/2015  E0.25 INCH       ORANGE             VT   PUBLIC

&&

EVENT NUMBER BTV1500951

VERASAMY
Local storm report, Jul 19, 3:29 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
429 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             ST. ALBANS              44.81N  73.08W
07/19/2015  E0.25 INCH       FRANKLIN           VT   PUBLIC

&&

EVENT NUMBER BTV1500952

VERASAMY

The radar

The Burlington radar (KCXX), 79 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind, 1 flood, 1 flash flood. Local standard time, as filed.

Hail, Orange

When
July 19, 3:42 PM EST
Where
Orange County, 2.94 mi NNE of Chelsea
Measured
1 in hail
Reported by
Public
Coordinates
44.020, -72.450

Quarter size hail reported.

Hail, Caledonia

When
July 19, 5:15 PM EST
Where
Caledonia County, 1.2 mi SE of Brown Arpt
Measured
1 in hail
Reported by
Public
Coordinates
44.490, -72.000

Quarter size hail reported.

Flood, Addison

When
July 19, 7:05 PM EST to July 20, 2:00 AM EST
Where
Addison County, 38.21 mi NE of Jerusalem to 37.32 mi NE of Jerusalem
Cause
Heavy Rain
Property damage
$3,000
Reported by
Public
Coordinates
44.506, -72.356

Thunderstorms with heavy rainfall moved over southwest Caledonia County. Water covered portions of Routes 14 and 15 near the fire department in downtown Hardwick to a depth of six to eight inches.

Hail, Caledonia

When
July 19, 7:50 PM EST
Where
Caledonia County, Newark Hollow
Measured
1 in hail
Reported by
Public
Coordinates
44.700, -71.930

Quarter size hail reported along with several small limbs down.

Flash Flood, Washington

When
July 19, 7:50 PM EST to July 20, 2:00 AM EST
Where
Washington County, 0.78 mi SE of East Barre to 3.84 mi NE of (Mpv)-Montpelier Arpt
Cause
Heavy Rain
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
44.164, -72.437

Thunderstorms with heavy rainfall moved over northeast Washington County Vermont repeatedly for several hours. The Gunners Brook drainage basin in Barre and Plainfield received the brunt of the storm, with catastrophic flash flooding. Flood waters destroyed roads, bridges and culverts. In Barre, Gunners Brook flooded homes and businesses, and left a layer of mud, silt and other debris.

Thunderstorm Wind, Essex

When
July 19, 8:15 PM EST
Where
Essex County, 0.69 mi S of Bloomfield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
44.740, -71.630

Large tree down on house and several other branches downed on other trees. Minor structural damage.

Hail, Addison

When
July 20, 12:41 AM EST
Where
Addison County, 0.69 mi N of Bristol
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.140, -73.080

Quarter size hail reported.

Thunderstorm Wind, Washington

When
July 20, 12:52 AM EST
Where
Washington County, 0.69 mi N of Warren Sugarbush Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
44.130, -72.830

Tree and large branches down on Airport road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2015Every state in 2015This day in weather historyWarnings in Vermont, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585324, 585329, 596194, 585331, 594651, 585333, 585386, 585389.